Alert archive / Hawaii / Gale Warnings in 2017

Gale Warning 2, NWS Honolulu, HI

February 19, 2017

NWS Honolulu, HI issued this gale warning at Feb 19, 2017, 3:49 AM HST. It took effect at Feb 19, 2017, 9:34 AM HST. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 19, 2017, 3:49 AM HST (13:49 UTC)
In effect from
Feb 19, 2017, 9:34 AM HST
Expired
Feb 20, 2017, 8:33 PM HST
In force
35 hr
Issued by
NWS Honolulu, HI

The text

As transmitted.

855 
WHHW70 PHFO 191349
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
349 AM HST SUN FEB 19 2017

...STRONG TO GALE FORCE WINDS AND HAZARDOUS SEAS EXPECTED...

.HAZARDOUS BOATING CONDITIONS ARE EXPECTED ACROSS THE WATERS INTO
THE UPCOMING WEEK...ESPECIALLY ACROSS THE CHANNELS AND MAALAEA
BAY DUE TO STRONG TO GALE FORCE WINDS AND ROUGH SEAS.

PHZ119>121-200300-
/O.CON.PHFO.SC.Y.0011.000000T0000Z-170219T2200Z/
/O.UPG.PHFO.GL.A.0002.170219T2200Z-170221T0400Z/
/O.NEW.PHFO.GL.W.0002.170219T2200Z-170221T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
349 AM HST SUN FEB 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY...
...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 PM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM HST MONDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...NORTH TO NORTHEAST WINDS 20 TO 30 KT INCREASING
  TO 30 TO 35 KT THIS AFTERNOON THROUGH MONDAY. SEAS 5 TO 8
  FT...BUILDING TO 8 TO 12 FT THIS AFTERNOON ACROSS THE CHANNELS.
  SEAS UP TO 5 FT MAALAEA BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY
THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ122>124-200300-
/O.EXT.PHFO.SC.Y.0011.170219T1349Z-170221T0400Z/
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
349 AM HST SUN FEB 19 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY...

* WINDS AND SEAS...NORTH TO NORTHEAST WINDS 10 TO 20 KT INCREASING
  TO 20 TO 30 KT THIS AFTERNOON...THEN BECOMING EAST MONDAY. SEAS
  4 TO 7 FT...BUILDING TO 8 TO 12 FT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY
THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>118-200300-
/O.CON.PHFO.SC.Y.0011.000000T0000Z-170221T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-
349 AM HST SUN FEB 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

* WINDS AND SEAS...NORTH TO NORTHEAST WINDS 20 TO 30 KT...
  BECOMING EAST MONDAY. SEAS 9 TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY
THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
5 follow-up statements
674 
WHHW70 PHFO 191934
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
934 AM HST SUN FEB 19 2017

...STRONG TO GALE FORCE WINDS AND HAZARDOUS SEAS EXPECTED...

.HAZARDOUS BOATING CONDITIONS ARE EXPECTED ACROSS THE WATERS INTO
THE UPCOMING WEEK...ESPECIALLY ACROSS THE PAILOLO AND ALENUIHAHA CHANNELS
AND MAALAEA BAY DUE TO STRONG TO GALE FORCE WINDS AND ROUGH SEAS.

PHZ119>121-200845-
/O.CAN.PHFO.SC.Y.0011.000000T0000Z-170219T2200Z/
/O.EXT.PHFO.GL.W.0002.170219T1934Z-170221T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
934 AM HST SUN FEB 19 2017

...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

* WINDS AND SEAS...NORTH TO NORTHEAST WINDS 20 TO 30 KT INCREASING
  TO 30 TO 35 KT THIS AFTERNOON THROUGH MONDAY. SEAS BUILDING TO
  8 TO 12 FT THIS AFTERNOON ACROSS THE CHANNELS. SEAS UP TO 5 FT
  FOR MAALAEA BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>118-122>124-200845-
/O.CON.PHFO.SC.Y.0011.000000T0000Z-170221T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
934 AM HST SUN FEB 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

* WINDS AND SEAS...NORTH TO NORTHEAST WINDS 10 TO 20 KT INCREASING
  TO 20 TO 30 KT THIS AFTERNOON...THEN BECOMING EAST MONDAY. SEAS
  4 TO 7 FT...BUILDING TO 8 TO 12 FT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
541 
WHHW70 PHFO 200149
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
349 PM HST SUN FEB 19 2017

...STRONG TO GALE FORCE WINDS AND HAZARDOUS SEAS EXPECTED...

.HAZARDOUS BOATING CONDITIONS ARE EXPECTED ACROSS THE WATERS
THROUGH THE BEGINNING OF THIS WEEK...ESPECIALLY ACROSS THE
PAILOLO AND ALENUIHAHA CHANNELS AND MAALAEA BAY DUE TO STRONG TO
GALE FORCE WINDS AND ROUGH SEAS.

PHZ119>121-201500-
/O.CON.PHFO.GL.W.0002.000000T0000Z-170221T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
349 PM HST SUN FEB 19 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

* WINDS AND SEAS...NORTH TO NORTHEAST WINDS 30 TO 35 KT THROUGH
  MONDAY. SEAS 9 TO 12 FT ACROSS THE CHANNELS. SEAS UP TO 5 FT
  FOR MAALAEA BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>118-122>124-201500-
/O.CON.PHFO.SC.Y.0011.000000T0000Z-170221T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
349 PM HST SUN FEB 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

* WINDS AND SEAS...NORTH TO NORTHEAST WINDS 20 TO 30 KT
  TONIGHT...BECOMING EAST MONDAY. SEAS 8 TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
885 
WHHW70 PHFO 201328
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
328 AM HST MON FEB 20 2017

...STRONG TO GALE FORCE WINDS AND HAZARDOUS SEAS CONTINUE...

.STRONG TRADE WINDS AND ROUGH SEAS WILL CONTINUE ACROSS THE
HAWAIIAN COASTAL WATERS THROUGH TUESDAY...WITH GALES IN THE
WINDIEST AREAS AROUND MAUI COUNTY TODAY.

PHZ119>121-210230-
/O.CON.PHFO.GL.W.0002.000000T0000Z-170221T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
328 AM HST MON FEB 20 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WINDS AND SEAS...NORTH TO NORTHEAST WINDS 30 TO 35 KT. SEAS 8
  TO 12 FT IN THE CHANNELS...AND UP TO 5 FT IN MAALAEA BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>118-122>124-210230-
/O.EXT.PHFO.SC.Y.0011.000000T0000Z-170222T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
328 AM HST MON FEB 20 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY...

* WINDS AND SEAS...NORTHEAST TO EAST WINDS 25 TO 30 KT. SEAS 8 TO
  12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
689 
WHHW70 PHFO 210123
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
323 PM HST MON FEB 20 2017

...STRONG TO LOCALLY GALE FORCE WINDS AND HAZARDOUS SEAS CONTINUE
TONIGHT...

.STRONG TO LOCALLY GALE FORCE TRADE WINDS AND ROUGH SEAS WILL
CONTINUE ACROSS COASTAL WATERS TONIGHT. WINDS WILL DROP SLIGHTLY
ON TUESDAY...WITH FRESH TO STRONG TRADE WINDS CONTINUING OVER ALL
WATERS THROUGH AT LEAST WEDNESDAY.

PHZ119>121-211430-
/O.EXT.PHFO.GL.W.0002.000000T0000Z-170221T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
323 PM HST MON FEB 20 2017

...GALE WARNING NOW IN EFFECT UNTIL 6 AM HST TUESDAY...

* WINDS AND SEAS...NORTH TO NORTHEAST WINDS 25 TO 35 KT. SEAS 8
  TO 13 FT IN THE CHANNELS...AND UP TO 5 FT IN MAALAEA BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>118-122>124-211430-
/O.EXT.PHFO.SC.Y.0011.000000T0000Z-170223T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
323 PM HST MON FEB 20 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WINDS AND SEAS...EAST WINDS 20 TO 30 KT. SEAS 8 TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
WROE
666 
WHHW70 PHFO 210633
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
833 PM HST MON FEB 20 2017

...STRONG TO LOCALLY GALE FORCE WINDS AND HAZARDOUS SEAS CONTINUE
TONIGHT...

.STRONG TRADE WINDS AND ROUGH SEAS WILL CONTINUE ACROSS COASTAL
WATERS TONIGHT. WINDS WILL DROP SLIGHTLY ON TUESDAY...WITH FRESH
TO STRONG TRADE WINDS CONTINUING OVER ALL WATERS THROUGH AT LEAST
WEDNESDAY.

PHZ119>121-211945-
/O.CAN.PHFO.GL.W.0002.000000T0000Z-170221T1600Z/
/O.EXA.PHFO.SC.Y.0011.000000T0000Z-170223T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
833 PM HST MON FEB 20 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...EAST WINDS 20 TO 30 KT. SEAS 8 TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>118-122>124-211945-
/O.CON.PHFO.SC.Y.0011.000000T0000Z-170223T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
833 PM HST MON FEB 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

* WINDS AND SEAS...EAST WINDS 20 TO 30 KT. SEAS 8 TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

TS

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Feb 18, 8:20 PM HST, 7 hours 29 minutes earlier.

Area forecast discussion, Feb 18, 8:20 PM HST, 7 hours 29 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
820 PM HST Sat Feb 18 2017

.SYNOPSIS...
A dissipating cold front moving down the island chain will bring passing
clouds, brief showers, and gusty north winds. The front will reach
Molokai this evening, Maui overnight, and the Big Island Sunday
morning, focusing clouds and showers over windward areas and
northern slopes. After the front passes, a mostly dry and gusty
trade wind weather pattern will prevail into Monday, with
northeast winds stacking low clouds along windward slopes. Breezy
trade winds and cool weather will continue into the middle of next
week, with clouds and brief showers favoring windward areas,
especially during nights and mornings.

&&

.DISCUSSION...
A weak, shallow front is moving through the smaller islands
tonight with strong and gusty north winds following the front.
Clouds and showers will mainly affect north slopes and windward
areas of the islands with only light to moderate rainfall totals
expected. A few showers will reach leeward locations as the strong
winds push moisture over the terrain but these will be brief in
nature. Some clouds and showers will get hung up along the
northern slopes as the low level winds push perpendicular into
those slopes allowing for some higher rainfall totals in those
areas.

The front has passed Oahu and will cross Molokai this evening,
Maui overnight, and reach the Big Island Sunday morning, before
moving south of the Big Island Sunday night. Gusty north winds
are already occurring over Kauai and exposed sections of Oahu as
high pressure builds in from the north. Winds will accelerate over
and through terrain and a wind advisory may be necessary for
those areas that enhance the winds the most, such as over Lanai,
the Maui central valley, Kahoolawe, and areas within the Kohala
mountains on the Big Island. Winds in those areas are expected to
be strongest Sunday, and if the front remains on track, an advisory
will be issued with the 4am forecast package.

High pressure behind the front will push in dry air from the north
with associated precipitable water values in the 0.6 - 0.8 inch
range. This dry air will limit most clouds and showers to the
windward slopes Sunday and Monday as the front pushes south of the
Big Island. Gusty trade winds will remain through Wednesday as the
high travels north of the islands, with limited showers focused
over windward and mountain areas. While another high is expected
to build NW of the islands by the middle/end of next week, a
developing low E of the high may act to limit any local increase
in wind speeds. Latest GFS and ECMWF guidance indicate that
light to moderate winds will back to the NE, keeping a cool and
relatively dry weather pattern in place.

&&

.AVIATION...
A weakening cold front will continue to move southeastward down
the island chain tonight and Sunday, moving through Maui County
later tonight and through the Big Island on Sunday. A band of
lower clouds and showers will move through the islands in
association with the front, with windward and mauka areas the most
likely to see any restriction to ceilings and visibilities.
Behind the front, strong north to northeast winds will develop and
remain in place through the day on Sunday.

AIRMET Sierra is in effect for mountain obscuration across
windward sections of Oahu, Molokai and the Big Island. The AIRMET
will likely need to be expanded to include windward sections of
Maui later tonight as well. Conditions should improve by 19/1000z
in Oahu, but will likely continue beyond 19/1000z across Molokai
and the Big Island.

AIRMET Tango is in effect for moderate low level turbulence over
and downwind of the mountains on Kauai and Oahu. This AIRMET will
likely be expanded down the island chain tonight into Sunday as
winds pick up behind the cold front.

&&

.MARINE...
Strong to gale-force winds associated with strong high pressure
building north of the state in the wake of a cold front are expected
Sunday through mid week. The best chance for gales will be across
the Pailolo and Alenuihaha Channels and Maalaea Bay beginning
Sunday, which are expected to persist into the upcoming week before
trending down. Local winds will quickly fill in out of the north
through the overnight hours tonight, then veer to the northeast
Sunday and toward the east by Monday night. The evening observations
at the Barking Sands station on Kauai have already begun to reflect
these strong northerly winds with readings ranging from 20 to 25 kt.
These winds will generate very rough/short-period seas across the
local waters. A Gale Warning for the aforementioned channels and
Maalaea Bay will be issued later tonight.

In addition to the winds and seas, a large north-northwest (330-350
deg) swell will fill in across the waters Sunday, peak Sunday
evening/overnight, then gradually ease Monday through Tuesday. This
swell is associated with a storm-force low that was analyzed just
under 1000 nautical miles north of the state this evening. Provided
the proximity of this storm to the local area, wave periods will
come in within the 11-13 second energy band, which are shorter
periods than typically observed from our large northwest swells.

Surf along exposed north and west facing shores will quickly respond
and reach advisory levels Sunday, which should persist through
Monday before trending down. Later packages may need to include the
northern shores of the Big Island as the storm passes well to the
north Sunday night through Monday.

Surf along east facing shores will gradually rise through the week
and near advisory levels Tuesday through Wednesday as the winds veer
out of the east.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
High Surf Advisory from 6 AM Sunday to 6 PM HST Monday for
Niihau-Kauai Windward-Kauai Leeward-Oahu North Shore-Oahu Koolau-
Molokai-Maui Windward West-Maui Central Valley-Windward
Haleakala.

Small Craft Advisory from 6 AM Sunday to 6 PM HST Monday for Big
Island Windward Waters-Big Island Leeward Waters-Big Island
Southeast Waters.

Gale Watch from Sunday afternoon through Monday afternoon for
Maalaea Bay-Pailolo Channel-Alenuihaha Channel.

Small Craft Advisory until 6 PM HST Monday for Kauai Northwest
Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel-
Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maalaea
Bay-Pailolo Channel-Alenuihaha Channel-Maui County Windward
Waters-Maui County Leeward Waters.

&&

Morrison...Discussion
Jelsema...Aviation
Gibbs...Marine

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 4:00 PM HSTHigh Surf AdvisoryHFOHonolulu, Kauai, Kalawao60 hr
Feb 19, 3:34 AM HSTWind AdvisoryHFOHawaii, Kalawao41 hr

Nearby

Gale Warnings in Hawaii, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.